MAUDE Adverse Event Report: GREATBATCH MEDICAL OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F; INTRODUCER, CATHETER

GREATBATCH MEDICAL OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F; INTRODUCER, CATHETER
Model Number 1000093-001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A broken and peeled sheath was returned for analysis.The returned sheath was visually inspected and confirmed the wing on the non-sideport handle detached.Visual inspection observed markings on the handle indicating the user used other means to break and peel the handle.The support peg on the handle that holds the valve was broken off of the handle.The valve and the cap on the broken handle were also detached.A small fragment of sheath handle was also observed inside the detached valve piece.Based on event description, the fragments likely detached when the handle was split by other means.Review and confirmation of manufacturing records was performed.No discrepancies were noted.All records indicate the device met specification prior to leaving greatbatch medical.Greatbatch is unable to determine the cause of this incident at this time.Due to the nature of this event and similar occurrences, further investigation is required to determine root cause.An updated report with details of the investigation will be submitted to the fda as information becomes available.
 
Event or Problem Description
It was reported that when trying to split the sheath the left-hand wing broke off at the juncture with the valve.A kelly clamp was used to split the sheath.There were tiny residual pieces of plastic that landed on the incision site.The pieces were removed and there was no patient consequence.

Brand Name
OPTISEAL VALVED PTFE PEELABLE INTRODUCER 6F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key5967014
Report Number2183787-2016-00081
Device Sequence Number18985481
Product Code DYB
UDI-Device Identifier10821329600576
UDI-Public(01)10821329600576(17)171027(10)W3264750
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K093232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2017
Device Model Number1000093-001
Device Lot NumberW3264750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2016
Initial Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;